Disseminated intravascular coagulation in a patient with haemophilia B during factor IX replacement therapy

Shouichi Ohga, Mitsumasa Saito, Akinobu Matsukazi, Takeshi Kai, Kohji Ueda

Research output: Contribution to journalArticle

15 Citations (Scopus)

Abstract

Summary. We report a case of haemophilia B, who developed disseminated intravascular coagulation (DIC) with massive bleeding following an administation of factor IX complex concentrates. A 22‐year‐old male with severe haemophilia B had a bone fracture of the fibula and haemorrhage in the ankle joint because of a traffic accident. Factor IX complex concentrates were given to keep the plasma factor IX level more than 80% for surgery. 60 h after the infusion he showed epistaxis, haematuria and swelling of the injured ankle with evidence of DIC. A small dose of monoclonal antibody (mAb)‐purified factor IX concentrates with heparin and gabexate relieved the haemorrhage. A high dose of the mAb‐purified product attained more than 90% levels of plasma factor IX without coagulopathy. This observation emphasizes that currently available factor IX concentrates have thrombogenicity to induce DIC. Highly purified factor IX concentrates are needed for the high‐dose replacement in haemophilia B.

Original languageEnglish
Pages (from-to)343-345
Number of pages3
JournalBritish Journal of Haematology
Volume84
Issue number2
DOIs
Publication statusPublished - Jun 1993

All Science Journal Classification (ASJC) codes

  • Hematology

Fingerprint Dive into the research topics of 'Disseminated intravascular coagulation in a patient with haemophilia B during factor IX replacement therapy'. Together they form a unique fingerprint.

  • Cite this